MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® ALL PURPOSE URETHRAL CATHETER
Model Number 0094160
Medical Device Problem Codes Material Fragmentation (1261); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the red rubber intermittent catheter appeared to be breaking down around the eyes.It was stated that safety concern was noticed prior to use.
 
Event or Problem Description
It was reported that the red rubber intermittent catheter appeared to be breaking down around the eyes.It was stated that safety concern was noticed prior to use.Per additional information received via sample return on 24may2022, it was reported that the red rubber breakdown around eyes.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.Four unopened all purpose catheters were returned.Signs of degradation due to oxidation were present on the funnel end, around the eyelets, and along the shaft of each catheters.As it is unknown when the oxidation occurred or how the catheter was being stored, this event will be confirmed cause unknown.Using a french gauge, the catheters were confirmed to be 16fr and within specifications which states, "french size specification is ±1 french size.".A smooth lump was noted on the funnel end of catheter 4.Using a caliper, the lump on the funnel end of catheter 4 was measured and was 0.301" long and 0.218" wide from the tip.As the smooth lump was on the funnel of the catheter and did not affect the french size of the catheter, the device was still within specifications which states, "smooth lumps no larger than two french sizes are allowed on shaft.No lumps are allowed along the first eight inches from the tip." "no sharp lumps are allowed." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Keep away from sunlight".Corrections: d, f, g, h.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® ALL PURPOSE URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14496600
Report Number1018233-2022-04088
Device Sequence Number6009321
Product Code KOD
UDI-Device Identifier00801741034039
UDI-Public(01)00801741034039
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number0094160
Device Catalogue Number0094160
Device Lot NumberNGEP4377
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown